Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Los Angeles, CA

February 13, 2012

NWS Los Angeles, CA issued this small craft advisory at Feb 13, 2012, 1:14 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 1:14 PM PST (21:14 UTC)
Expired
Feb 13, 2012, 4:38 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 10:15 AM PST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 13, 10:15 AM PST, 2 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1015 AM PST MON FEB 13 2012

...NEW AVIATION DISCUSSION...

.SYNOPSIS...
TWO LOW PRESSURE SYSTEMS WILL BRING A CHANCE OF SHOWERS AND LOW
ELEVATION SNOW TO THE AREA TODAY...THEN AGAIN ON WEDNESDAY WITH A
BRIEF RESPITE ON TUESDAY...ALONG WITH TEMPERATURES WELL BELOW
SEASONAL NORMALS. THE REST OF THE WEEK WILL BE DRY AND TEMPERATURES
RETURNING TO NORMAL.

&&

.SHORT TERM (TODAY-WED)...
A VERY WEAK FRONT HAS JUST ABOUT MOVED THROUGH THE AREA...PRODUCING
LIGHT SHOWERS/SPRINKLES. WITH THE EXCEPTION OF MOST MOUNTAIN AREAS
AND THE CENTRAL COAST...MEASURABLE PRECIPITATION ABOVE 0.01 OF INCH
WASNT REALIZED. THE VERY COLD UPPER LEVEL LOW PRESSURE SYSTEM THAT
SPAWNED OUR WEAK FRONT WILL DROP INTO EASTERN CALIFORNIA LATER
TODAY. THIS WILL PRODUCE WIDESPREAD GUSTY WEST TO NORTHWEST WINDS
THROUGH TONIGHT...WITH MUCH OF THE AREA UNDER WIND ADVISORIES (AND
JUST ADDED THE LA COASTS AND CATALINA ISLAND TO THE MIX). THIS FLOW
WILL HAVE SOME MOISTURE WITH IT...AND WITH THE UNSTABLE AIR NEAREST
TO THE CORE MOVING OVER THE AREA...WE WILL SEE ANOTHER POSSIBILITY
OF SHOWERS THIS AFTERNOON...WITH THE BEST CHANCES OF ANY MEASURABLE
RAINFALL OVER THE CENTRAL COAST AND INTERIOR AREAS. MOST MOUNTAINS
SHOULD SEE SOME SNOW WITH THIS (BUT NOT A LOT)...AS SNOW LEVELS DROP
INTO THE 3000 FOOT RANGE TONIGHT. THE CURRENT WINTER WEATHER
ADVISORY LOOKS GOOD FOR THE LA/VTU MTNS...AND THERE IS A BETTER
CHANCE THAN NOT OF THE GRAPEVINE SEEING SOME ACCUMULATING SNOW
TONIGHT.

***FROM PREVIOUS DISCUSSION***

TUESDAY WILL BE A COOL REST IN BETWEEN COLD STORMS. SOME NORTH SLOPE
CLOUDS AND SHOWERS WILL LAST INTO THE EARLY AFTERNOON. OTHERWISE IT
WILL BE PARTLY CLOUDY WITH HIGHS ONLY A DEGREE OR TWO HIGH THAN
TODAYS AND 6 TO 10 DEGREES BELOW NORMAL.

ALL MDLS BRING SOME SORT OF COLD UPPER LOW PLUNGING SOUTH FROM
OREGON ON WEDNESDAY. AS HAS BEEN THE CASE ALL WINTER LONG THE MDLS
HAVE ZERO AGREEMENT ON EXACTLY WHERE THE LOW IS GOING TO GO. THERE
DOES NOT LOOK LIKE THERE WILL BE THAT MUCH OF A MOISTURE TAP WITH
THIS SYSTEM SO EVEN IF ONE OF THE WETTER (EC OR GFS) DOES VERIFY
THERE WILL STILL NOT BE THAT MUCH PRECIP. IT LOOKS LIKE L.A. COUNTY
WILL HAVE THE BEST CHC OF SHOWERS THIS TIME. HAVE TO MONITOR THE
STABILITY INDEXES AS THERE COULD BE ENOUGH COLD AIR ALOFT TO TRIGGER
SOME TSTMS. IT WILL BE THE THIRD DAY IN ROW OF BELOW NORMAL TEMPS
WILL MOST CST/VLY HIGHS NEAR 60. THE SHOWER ACTIVITY COULD LINGER
INTO WEDNESDAY NIGHT IF THE MDLS WITH THE SLOWER SOLNS VERIFY.

.LONG TERM (THU-SUN)...
WEAK RIDGING WILL BRING FAIR WEATHER TO THE AREA THURSDAY THROUGH
SATURDAY. SKIES WILL BE PARTLY CLOUDY AT WORST. IT WILL BE TOO COOL
FOR A MARINE LAYER TO FORM. HGTS WILL SLOWLY RISE AND THERE WILL BE
SOME OFFSHORE FLOW LOOK FOR MAX TEMPS TO BE AT OR SLIGHTLY ABOVE
NORMAL ON THURSDAY AND FRIDAY. OFFSHORE FLOW WEAKENS AND THE RIDGE
PUSHES OFF ON SATURDAY SO THERE WILL BE A COOL DOWN.

ANOTHER UPPER LOW IS SLATED TO MOVE INTO THE AREA ON SUNDAY. BROUGHT
CLOUDS AND A SLIGHT CHC OF RAIN TO THE AREA ALONG WITH A BIG COOL
DOWN.

&&

.AVIATION...13/1800Z.
AS A COLD FRONT PASSES ACROSS THE REGION TODAY...DECREASING CLOUDS
AND INCREASING WINDS WILL BE THE PREDOMINANT TRENDS. EXPECT MANY
AMENDMENTS TODAY DUE TO QUICKLY CHANGING CEILINGS. THE SURFACE WINDS
WILL SLOWLY SUBSIDE DURING THE NIGHT.

KLAX...POOR CONFIDENCE IN THE CEILINGS FOR THE FIRST 6 HOURS WITH
BETTER CONFIDENCE AFTER THEN. POSSIBLE LOW LEVEL WIND SHEAR
OVERNIGHT DUE TO STRONGER THAN NORMAL NORTH FLOW ACROSS THE SANTA
MONICA MOUNTAINS.

KBUR...POOR CONFIDENCE IN THE CEILINGS FOR THE FIRST 6 HOURS WITH
BETTER CONFIDENCE AFTER THEN. POSSIBLE LOW LEVEL WIND SHEAR
OVERNIGHT DUE TO STRONGER THAN NORMAL NORTH FLOW.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KITTELL/RORKE
AVIATION...SWEET
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 13, 6:30 AM PST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
630 AM PST MON FEB 13 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
630 AM PST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ANOTHER STORM WILL WORK ITS WAY INTO THE AREA TODAY...WITH THE BEST
CHANCE OF RAIN NORTH OF POINT CONCEPTION. THERE WILL BE STRONG WEST
TO NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. THESE STRONG WINDS
WILL MAKE TRAVEL DIFFICULT FOR SOME HIGH PROFILE VEHICLES. A GALE
WARNING IS IN EFFECT ACROSS ALL COASTAL WATER ZONES. SNOW WILL
DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON AND CONTINUE OVERNIGHT.
SNOW AMOUNTS WILL BE BETWEEN 2 TO 4 INCHES ABOVE 5000 FEET. THE SNOW
LEVEL WILL LOWER TONIGHT AND COULD AFFECT TRAVELERS ON INTERSTATE 5.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GALE FORCE WINDS WILL CONTINUE ACROSS THE WATERS THROUGH TUESDAY.
ANOTHER COLD SYSTEM WILL BRING SHOWERS WITH LOW ELEVATION SNOW TO
THE AREA WEDNESDAY AFTERNOON AND EVENING.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:48 AM PSTHigh Surf AdvisoryLOXLos Angeles42 hr
Feb 13, 1:14 PM PSTGale WarningLOX20 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.